MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During intervention for bilateral stage iib peripheral artery disease (pad), it was difficult to flush the 6mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) because ¿the rinse light is insufficient¿.The catheter could still be rinsed, and the balloon could be inflated.However, it was complicated to withdraw the catheter after dilation.It was not possible to remove the balloon catheter with the guidewire.The guidewire had to be removed and then it was possible to remove the balloon catheter.There was no reported patient injury.The patient was in care surgery.It was mentioned that there was delay in proceedings.There was no consequence in the clinic for the patient.Reporter said there was risk of jamming the catheter in situ.Other procedural details were requested but are unknown, unavailable, or not applicable.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82191197 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: during intervention for bilateral stage iib peripheral artery disease (pad), it was difficult to flush the 6mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) because ¿the rinse light is insufficient¿.The catheter could still be rinsed, and the balloon could be inflated.However, it was complicated to withdraw the catheter after dilation.It was not possible to remove the balloon catheter with the guidewire.The guidewire had to be removed and then it was possible to remove the balloon catheter.There was no reported patient injury.The patient was in care surgery.It was mentioned that there was delay in proceedings.There was no consequence in the clinic for the patient.Reporter said there was risk of jamming the catheter in situ.Other procedural details were requested but are unknown, unavailable, or not applicable.One product was returned for analysis.A non-sterile powerflex pro 6mm 10cm 135 balloon catheter was received for analysis inside a plastic bag.The concomitant guide wire mentioned in the complaint was not returned for analysis.Per visual analysis, no anomalies were observed on the powerflex pro balloon as received.Neither damages nor compressed sections found.The balloon seems to have been previously inflated.Per dimensional analysis, the balloon proximal seal of the unit was measured and found within specifications according to powerflex pro final assembly specifications.Per functional analysis, insertion/ withdrawal test was performed on the unit.The received powerflex pro was properly guidewire lumen flushed according to flushing test per departmental procedure.Next, it was pre inspected and guidewire prepared according to procedure; an.035¿ emerald guidewire lab sample was inserted through the guidewire lumen of the powerflex pro via tip after flushing was performed.The guidewire was successfully passed all along through the unit.No anomalies observed.Neither resistance nor difficulty withdrawing the wire from the powerflex pro guidewire lumen was felt nor experienced.A product history record (phr) review of lot 82191197 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system withdrawal difficulty¿ and ¿pta/ptca system flushing difficulty - during prep¿ were not confirmed during device analysis, the exact cause of the events could not be determined.The device passed functional, insertion and withdrawal testing, as well as dimensional specifications during device analysis with no anomalies noted to the balloon catheter.Based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported by the customer.It is likely that vessel characteristics, procedural factors such as the concomitant guidewire used, and handling of the device contributed to the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM10CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10976427
Report Number9616099-2020-04111
Device Sequence Number13651009
Product Code LIT
UDI-Device Identifier20705032059586
UDI-Public20705032059586
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number4400610X
Device Lot Number82191197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer12/21/2020
01/15/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/15/2021
01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1